Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Diagnosed with Hypothyroidism. Taking Thyronorm 25 MCG. Experiencing hair fall. Planning for baby. Thyronorm is safe?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Question
Hello Doc, I am XXXXX from India and i have been diagnosed with Hypothyroidism and have been asked to take Thyronorm 25 MCG. I Have been experiencing hair fall lately and will soon be planning for a baby.

Pls advice if Thyronorm is safe?
Posted Fri, 26 Jul 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Shanthi.E 50 minutes later
Hi XXXXXXX

Thyronorm is definitely safe to take in diagnosed cases of Hypothyroidism, both in non-pregnant and pregnant state.

Please continue taking the dosage of 25 mcg daily. Try not to miss a dose.

Your hair fall concern would decrease soon as you continue to take Thyronorm. Since you are also planning for a baby, it is advisable that you continue to take the tablet even while you are pregnant.

I hope this helps you. Let me know if you have more queries.

Regards,

Above answer was peer-reviewed by
 
Follow-up: Diagnosed with Hypothyroidism. Taking Thyronorm 25 MCG. Experiencing hair fall. Planning for baby. Thyronorm is safe? 36 minutes later
Thank You so much Dr.Shanthi,

I have also been taking Folvite folic tablet in the night.
Would there be a concern if am put on both Thyronorm and Folic tablets?
Can weight issues be controlled with Thyronorm. I have gained weight in the last 4 months, and to which i feel Hypothyroidism could also be a reason.. Kindly advice

Lastly, any particular food/fruits to be included in my diet to get rid of Hypothyroidism before we start planning for a baby?

Thanks & Regards,
XXXXX
 
 
Answered by Dr. Shanthi.E 24 minutes later
Hi XXXXXXX

No, it is mandatory to take both Folvite and Thyronorm tablets when a woman is pregnant with pre-existing Hypothyroidism.

Yes, weight issues can be controlled with Thyronorm. So is the hairfall problem.

The 3 main symptoms of Hypothyroidism are weight gain, hair loss, weakness or tiredness.

The cause for all your current concerns is Hypothyroidism.

There are no dietary restrictions for management of Hypothyroidism.

Patients of Hypothyroidism need to take the medication life-long mostly.

I hope this helps you. Feel free to ask any more queries that you may have.

Take care!


Above answer was peer-reviewed by
 
Follow-up: Diagnosed with Hypothyroidism. Taking Thyronorm 25 MCG. Experiencing hair fall. Planning for baby. Thyronorm is safe? 22 minutes later
OH MY GOD!!! Life Long on Medication?? Is it life threatening doctor?

Would this become a concern for me all through my entire life span?



 
 
Answered by Dr. Shanthi.E 17 hours later
Relax!! There is nothing life threatening.

What I meant to say was that you probably would have to maintain your TSH levels under normalcy. For this, you will have to check your TSH levels every 6 months and change the dosage of Thyronorm accordingly.

When 3 or more consecutive readings are normal, we may consider stopping the drug. However, by this time, your body gets used to the Thyronorm and depends on it for normal function.

I hope this eases your worry and encourages you to manage the hypothyroidism adequately.

Take care!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor